CALCOLO

, Volume 19, Issue 4, pp 415–431

Computations concerning Waring's problem for cubes

  • F. Romani
Article

DOI: 10.1007/BF02575769

Cite this article as:
Romani, F. Calcolo (1982) 19: 415. doi:10.1007/BF02575769

Abstract

Waring's problem for cubes is investigated using numerical computations.

The densities of number not representable as a sum of four and five cubes are computed in large intervals.

Extrapolation of these data allows us to conjecture on the order of magnitude of last exceptions. The representability with four relative cubes and the validity of the theoretical asymptotic formula are investigated too.

All the results reasonably confirm the conjecture that four relative cubes suffice to represent any integer and four nonnegative cubes suffice to represent any «large» integer.

Copyright information

© Instituto di Elaborazione della Informazione del CNR 1983

Authors and Affiliations

  • F. Romani
    • 1
  1. 1.Istituto di Elaborazione dell'InformazioneCNR-PisaPisa